Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 173, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 2, 2006, 6:13 PM CDT for Clarke County, Monroe County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2006, 6:13 PM CDT (23:13 UTC)
- Expired
- Jul 2, 2006, 7:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Clarke County, AL, Monroe County, AL
The radar
The Mobile radar (KMOB), 100 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 548 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1526 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 022313 SVRMOB ALC025-099-030000- /O.NEW.KMOB.SV.W.0173.060702T2313Z-060703T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 613 PM CDT SUN JUL 2 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONROE COUNTY IN SOUTH CENTRAL ALABAMA CLARKE COUNTY IN SOUTHWEST ALABAMA * UNTIL 700 PM CDT * AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR HOMEWOOD...OR ABOUT 16 MILES SOUTHWEST OF MONROEVILLE...AND MOVING NORTHWEST AT 10 TO 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BARLOW BEND BY 625 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3129 8756 3133 8742 3157 8758 3143 8782 $$
1 follow-up statement
000 WWUS54 KMOB 022343 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 642 PM CDT SUN JUL 2 2006 ALC025-099-030000- /O.CON.KMOB.SV.W.0173.000000T0000Z-060703T0000Z/ MONROE AL-CLARKE AL- 642 PM CDT SUN JUL 2 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM CDT FOR CENTRAL CLARKE AND WEST CENTRAL MONROE COUNTIES... AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO INDICATE A LINE OF STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GROVE HILL TO BARLOW BEND...MOVING NORTHWEST AT 5 TO 10 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... GROVE HILL AND WHATELY BY 655 PM CDT LAT...LON 3139 8770 3151 8751 3176 8771 3166 8791 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:40 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 2, 3:40 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
340 PM CDT SUN JUL 2 2006
.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...A SFC HIGH PRESSURE
RIDGE...AT THE SFC AND ALOFT...CONTINUES OVER THE SOUTHEASTERN
STATES AND THE EASTERN GULF OF MEXICO...AND THIS PATTERN IS EXPECTED
TO PERSIST THROUGH TUESDAY NIGHT. WITH THIS...CONTINUED HOT AND
PRIMARILY DRY WEATHER WILL CONTINUE THROUGH MID WEEK WITH ONLY
ISOLATED C-BRZ SHOWERS AND THUNDERSTORMS POSSIBLE. /12
.LONG TERM (WEDNESDAY THROUGH SUNDAY)...BY LATE WEDNESDAY INTO
THURSDAY...A DEEPENING MID/UPPER LEVEL TROF WILL ALLOW A MID/UPPER
LEVEL SHORTWAVE TO MOVE EAST ACROSS THE SOUTHERN STATES...DRAGGING A
WEAKENING SFC FRONT INTO THE REGION BY THURSDAY AFTERNOON. WITH
THIS...RAIN CHANCES STILL LOOK TO INCREASE DURING THE EXTENDED
TERM...ESPECIALLY BY THURSDAY AND INTO FRIDAY...BUT CONTINUING
THROUGH NEXT WEEKEND AS THE FRONTAL BOUNDARY STALLS OVER GULF
COASTAL REGION. WITH THE FRONTAL BOUNDARY AND UPPER TROFINESS...LOOK
FOR SLIGHTLY COOLER TEMPERATURES BY MIDWEEK...BUT STILL TYPICAL OF
JULY NORMS. /12
&&
.MARINE...LITTLE CHANGE TO COASTAL WATERS FCST AS PERSISTENT PATTERN
CONTINUES AND LIGHT TO OCCASIONALLY MODERATE MAINLY SELY FLOW
CONTINUES. SEAS OCCASIONALLY UP TO AROUND 3 FEET...BUT GENERALLY 2
FEET OR LESS THROUGH MOST OF THE PERIOD. AS WAS THE CASE
TODAY...WINDS AND SEAS WILL BE HIGHER NEAR ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS THAT DEVELOP OVER THE MARINE AREA. /12&13
&&
.FIRE WEATHER...SCATTERED SHOWERS AND THUNDERSTORMS OVER COASTAL
SECTIONS OF ALABAMA AND PARTS OF INTERIOR MISSISSIPPI THIS AFTERNOON
WILL ONLY PROVIDE SLIGHT RELIEF FROM THE HEAT AND THE DRY CONDITIONS
OVER THE REGION. OTHERWISE...A HIGH PRESSURE RIDGE WILL REMAIN
PRIMARY FACTOR IN WEATHER...OR LACK THEREOF...OVER THE AREA THROUGH
MID WEEK...WITH THE BETTER RAIN CHANCES REMAINING TO THE WEST OF THE
REGION. ONLY ISOLATED SEA BREEZE STORMS POSSIBLE THROUGH
WEDNESDAY...BUT RAIN CHANCES INCREASE SLIGHTLY BY THURSDAY INTO
FRIDAY AS THE HIGH PRESSURE BREAKS DOWN AND A WEAK AND SLOW MOVING
FRONTAL BOUNDARY APPROACHES THE AREA FROM THE WEST. THE CONTINUED
VERY WARM TEMPERATURES WILL CREATE A VERY DEEP MIXING LAYER...BUT
GENERALLY LIGHT WINDS WILL KEEP DISPERSIONS FROM BECOMING A PROBLEM.
/12
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 73 94 74 94 / 20 10 10 20
PENSACOLA 75 93 76 92 / 10 10 0 20
DESTIN 78 93 77 91 / 10 10 0 20
EVERGREEN 70 95 71 95 / 10 10 10 0
WAYNESBORO 69 94 71 97 / 10 10 10 0
CAMDEN 71 98 72 95 / 10 10 10 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING UNTIL 7 PM THIS EVENING FOR THE FOLLOWING
ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA
ROSA.
MS...NONE.
GM...NONE.
&&
12/SHEPHERD
13/CULLENHazardous weather outlook, Jul 2, 5:58 AM CDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 558 AM CDT SUN JUL 2 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-021700- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 558 AM CDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST MISSISSIPPI AND EXTREME SOUTHWEST ALABAMA TODAY...WITH ISOLATED AFTERNOON THUNDERSTORMS ELSEWHERE. ALTHOUGH SEVERE THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED...THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO 40 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY OF HAZARDOUS OR WIDESPREAD SEVERE WEATHER REMAINS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 2, 1:24 PM CDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 124 PM CDT SUN JUL 2 2006 ALZ063-021900- LOWER MOBILE- 124 PM CDT SUN JUL 2 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER EXTREME SOUTHWESTERN MOBILE COUNTY... AT 121 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER EXTREME SOUTHWESTERN MOBILE COUNTY ABOUT 4 MILES SOUTHWEST OF DEES...AND MOVING NORTHWEST AT 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... SOUTHWESTERN MOBILE COUNTY THROUGH 200 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Local storm report, Jul 2, 1:43 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
143 PM CDT SUN JUL 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 PM TSTM WND GST BROOKLEY FIELD AIRPORT 30.64N 88.07W
07/02/2006 M47 MPH MOBILE AL ASOS
41 KNOTS
&&
CULLENThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 12:54 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 32 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.